Nevada, 2004Heavy Snow in Nevada, December 28 to 29, 2004
December 28 to 29, 2004 · NWS VEF · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Dec 28, 3:55 PM PST, 1 hour 5 minutes earlier.
Area forecast discussion, Dec 28, 3:55 PM PST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
355 PM PST TUE DEC 28 2004
.SYNOPSIS...THE FIRST BAND OF RAIN AND SNOW WILL CONTINUE TO MOVE
ACROSS THE AREA THIS EVENING. THERE WILL BE A BRIEF BREAK BETWEEN
SYSTEMS OVERNIGHT BEFORE THE SECOND WAVE OF RAIN AND SNOW MOVES
QUICKLY ACROSS THE AREA WEDNESDAY. THE AREA WILL CONTINUE TO
EXPERIENCE PERIODS OF HEAVY RAIN AND SNOW.
&&
.SHORT TERM...FORECAST AREA IN FOR A ONE-TWO PUNCH. FIRST WELL
DEFINED SHORTWAVE MOVING NORTHEAST THROUGH THE CENTRAL VALLEY OF
CALIFORNIA THIS AFTERNOON. THIS SHORTWAVE SLIGHTLY FURTHER WEST THAN
SHOWN BY MODELS YESTERDAY. PLACEMENT OF SHORTWAVE IDEAL PLACING
FORECAST AREA UNDER STRONG DIVERGENCE ALOFT WITH HEAVY RAIN AND SNOW
OCCURRING UNDER CLOUD SHIELD. SATELLITE IMAGERY INDICATED JETSTREAK
MOVING INTO SOUTHERN CALIFORNIA LATE MORNING AND JETSTREAK HAS SINCE
ENHANCED SOUTHERN PORTION OF PRECIPITATION BAND WHICH WAS PRESENTLY
MOVING THROUGH SRN NV/ERN CALIFORNIA AND STARTING TO MOVE INTO
MOHAVE COUNTY. LOOKING AT A BRIEF BREAK BETWEEN SYSTEMS OVERNIGHT.
SATELLITE SHOWS SECOND SHORTWAVE OF THE ONE-TWO PUNCH OFF THE
SOUTHERN CALIFORNIA COAST. CLOUD SHIELD STARTING TO ENHANCE AND
LOOKING FOR THIS AREA TO MOVE BACK INTO FORECAST LATER THIS EVENING
THROUGH WEDNESDAY. THIS SYSTEM LIFTING OUT QUICKLY WEDNESDAY
AFTERNOON WITH CONDITIONS IMPROVING. EVEN WITH THE BREAK...NOT TO
MAKE THE FORECAST MORE COMPLICATED THAN IT ALREADY IS ALL THE WINTER
STORM WARNING WERE EXTENDED OUT UNTIL WEDNESDAY MORNING BY MIDCREW.
ONLY NEW WINTER STORM WARNING HAS BEEN ISSUED FOR SOUTH CENTRAL
NEVADA TONIGHT THROUGH LATE WEDNESDAY MORNING. HEAVY RAIN HAS CAUSED
SOME PROBLEMS IN SAN BERNARDINO COUNTY TODAY...ONLY MINOR PROBLEMS
RECEIVED ELSEWHERE. WILL LEAVE FLASH FLOOD WATCH OUT FOR MOHAVE
COUNTY TONIGHT AND LET LATER SHIFTS MONITOR RADAR. NEXT UPPER LOW
DROPPING OUT OF THE GULF OF ALASKA WILL USHER NEXT ROUND OF
PRECIPITATION INTO THE SOUTHERN SIERRA THURSDAY NIGHT/FRIDAY AND
SPREADING EASTWARD INTO THE GREAT BASIN.
&&
.LONG TERM...THE AFOREMENTIONED TROUGH MOVING INTO THE SIERRAS
FRIDAY WILL BRING INCREASED CHANGES OF RAIN THROUGHOUT THE FORECAST
AREA. LIKE THE ECMWF FORECAST OF THIS FEATURE THE BEST AS IT HAS
BEEN THE BETTER MODEL HANDLING THE RECENT SYSTEMS. LOOK FOR SOME
DECENT POPS IN THE 60 PERCENT RANGE ON SATURDAY IN THE SOUTHERN
NEVADA MOUNTAINS AND INTO THE HIGHER TERRAIN OF MOHAVE COUNTY. THERE
WILL BE BRIEF REPRIEVE SUNDAY BEFORE THE NEXT SYSTEM DROPS DOWN FROM
THE NORTHWEST AND REACHES THE CENTRAL CALIFORNIA COAST BY TUESDAY.
SEEING AS THE THERE IS UNCERTAINTY IN THE TRACK BY NECESSITY HAVE
PUT IN BROAD BRUSH POPS THROUGH OUT MOST OF AREA. REGARDLESS IT
LOOKS THAT IT WILL BRING SOME MOISTURE WITH IT TO PRODUCE RAIN
THROUGH THE AREA MONDAY AND TUESDAY.
&&
.AVIATION...CEILINGS WILL CONTINUE TO LOWER THIS AFTERNOON AND
EVENING AS THE RAIN CONTINUES. CEILING BELOW 3000 ARE SURE TO
OCCUR...IF NOT ALREADY OCCURRING WHEN YOU READ THIS...AND WILL
LIKELY PERSIST THE REST OF THE NIGHT. HOWEVER...THERE WILL BE
PERIODS WHEN THE CEILING WILL GO ABOVE 3000 FEET WHEN THE RAIN
INTENSITIES DECREASE. TIMING IS ALL BUT IMPOSSIBLE TO PREDICT THIS
FAR OUT. LESS THAN 1000 FOOT CEILINGS AND VISIBILITIES LESS A MILE
THAN ARE POSSIBLE IN THE 12Z TO 17Z TIME RANGE AS A STRONG UPPER
LEVEL TROUGH MOVES THROUGH THE AREA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING ABOVE 5500 FEET UNTIL 8 AM WEDNESDAY
ZONES 14.
WINTER STORM WARNING ABOVE 5500 FEET UNTIL 10 AM WEDNESDAY
ZONES 15...18 AND 19.
.AZ...WINTER STORM WARNING ABOVE 6000 FEET UNTIL 11 AM MST
WEDNESDAY ZONES 1 AND 3.
FLASH FLOOD WATCH ZONES 1 AND 3 TONIGHT AND WEDNESDAY MORNING.
.CA...WINTER STORM WARNING UNTIL 8 AM WEDNESDAY ZONE 26 AND 27.
URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 6 PM ZONE 27.
&&
PIERCE/JACQUESHazardous weather outlook, Dec 28, 9:50 AM PST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
950 AM PST TUE DEC 28 2004
AZZ001>003-036-CAZ026>029-NVZ014>022-291500-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
950 AM PST TUE DEC 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.
.DAY ONE...TODAY
A STRONG PACIFIC STORM OFF THE CALIFORNIA COAST WILL SPREAD A LARGE
AREA OF RAIN AND SNOW ACROSS THE AREA TODAY. SNOW...HEAVY AT TIMES
WILL OCCUR OVER THE MOUNTAINS OF INYO COUNTY AND SOUTHERN NEVADA
TODAY AND CONTINUE INTO WEDNESDAY MORNING. FOR MOHAVE COUNTY...HEAVY
SNOW IS EXPECTED ABOVE 6000 FEET...WHILE THE LOWER LOCATIONS WILL
SEE THE THREAT FOR FLASH FLOODING TONIGHT AND INTO TOMORROW.
MODERATE AMOUNTS OF SNOWFALL ARE ALSO EXPECTED OVER LINCOLN COUNTY
TODAY. SEE WSW AND FFA PRODUCTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE MAIN STORM SYSTEM WILL MOVE OUT ON WEDNESDAY...ENDING THE
IMMEDIATE THREAT FOR FLASH FLOODING AND HEAVY SNOW BY AFTERNOON.
HOWEVER... UNSETTLED AND WET WEATHER WILL CONTINUE INTO MONDAY. SNOW
MAY AGAIN BECOME HEAVY OVER THE HIGHER ELEVATIONS THURSDAY NIGHT AND
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED BUT WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING SNOW
AMOUNTS...ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, Sc Lincoln/Nc Clark
- When
- December 28, 5:00 PM PST to December 29, 2:00 PM PST
- Where
- Sc Lincoln/Nc Clark forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.929, -114.945 (the zone’s center; the record gives no point)
A spotter at the Las Vegas Ski and Snowboard Resort reported 24 inches of snow in about 24 hours.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Arizona, December 28 to 30, 2004$200,000 · 9 events
- Damaging Wind in California, December 28, 2004$30,000 · 1 event
- High Wind in California, December 28, 2004$15,000 · 53 kt wind · 1 event
- Flash Flood in California, December 28, 2004$15,000 · 1 event
- Heavy Snow in Utah, December 28 to 31, 20046 events
- Heavy Snow in Washington, December 28 to 29, 20044 events
- Heavy Rain in California, December 28 to 31, 20043 events
- Heavy Snow in Nevada, December 28 to 29, 20042 events
- Winter Storm in Utah, December 28 to 30, 20042 events
- Heavy Snow in Colorado, December 28 to 30, 20042 events
- Winter Weather in Colorado, December 28 to 30, 20042 events
- Blizzard in Alaska, December 28 to 30, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432045.